Thunderstorm Wind, Dallas
- When
- August 28, 2:30 PM CST
- Where
- Dallas County, 4 mi E of Willow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.130, -92.680
Three trees were reported down near Arkansas Highway 46.
The front that pushed through Arkansas on August 25th headed back to the north on the 28th ahead of a new front in the Plains. Moisture increased over southern sections of the state, with scattered thunderstorms building south of Little Rock during the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The front that pushed through Arkansas on August 25th headed back to the north on the 28th ahead of a new front in the Plains. Moisture increased over southern sections of the state, with scattered thunderstorms building south of Little Rock during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 28, 1:09 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 209 PM CDT TUE AUG 28 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SURFACE AND UPPER AIR ANALYSIS REVEAL TROUGH AXES OVER THE FORECAST AREA. THIS IS HELPING TO TOUCH OFF SOME CONVECTION IN CENTRAL AND SOUTHERN ARKANSAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE...BUT COVERAGE WILL DIMINISH A BIT AFTER SUNSET. FRONTAL BOUNDARY CURRENTLY OVER WESTERN KANSAS EXTENDING INTO THE SOUTHERN FRONT RANGE WILL MAKE ITS WAY TOWARD THE REGION OVER THE NEXT 24-36 HOURS. H5 LOW OVER NORTH CENTRAL TEXAS WILL CONTINUE TO SEND MOISTURE INTO THE REGION AHEAD OF THE FRONT. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS AS THESE TWO SYSTEMS REMAIN IN CLOSE PROXIMITY. WHILE RAINFALL WILL NOT BE EXCESSIVE...WE/LL AT LEAST SEE THE BEST SHOT AT RAIN THAT AREA HAS HAD IN QUITE SOME TIME. AREAS MOST LIKELY TO SEE ANY RAIN WILL BE SOUTH OF A LINE FROM MENA TO CAVE CITY. THE FRONT WILL MOVE THROUGH THE AREA BY LATE THURSDAY...WITH SLIGHTLY DRIER AIR MOVING INTO AT LEAST NORTHERN/CENTRAL ARKANSAS. FRONT WILL STALL OUT SOMEWHERE NEAR THE GULF COAST BY THE WEEKEND... BUT WILL REMAIN CLOSE ENOUGH TO ALLOW FOR SLIGHT CHANCES OF SHOWERS/ STORMS FOR THE EXTREME SOUTHERN PORTIONS OF THE FORECAST AREA. MORE CLOUD COVER ASSOCIATED WITH THE FRONT AND UPPER LOW...ALONG WITH ANY EXPECTED RAINFALL WILL ALLOW FOR SLIGHTLY COOLER TEMPERATURES OVER THE NEXT FEW DAYS. IN THE WAKE OF THE FRONTAL PASSAGE...NORTHWESTERLY UPPER FLOW WILL DEVELOP OVER THE REGION... WHICH WILL ALLOW TEMPERATURES TO BE CLOSER TO...BUT STILL ABOVE CLIMATOLOGICAL NORMALS. && .LONG TERM...SATURDAY THROUGH TUESDAY FNTL BNDRY WL CONT WORKING SLOLY SWD AWAY FM AR OVR THE WEEKEND. LINGERING MOISTURE ASSOCD WITH THE FNT WL RESULT IN WDLY SCTD SHRA/TSRA...MAINLY DURG THE AFTN AND EARLY EVENING HRS. THE BNDRY WL EVENTUALLY DISSIPATE EARLY NEXT WEEK. SFC HIGH PRES WL RMN CENTERED OVR THE SERN STATES EARLY NEXT WEEK. SLY FLOW ARND THE HIGH WL BRING ENOUGH MOISTURE TO PRODUCE A FEW DIURNAL SHRA/TSRA THRU THE REST OF THE PD. TEMPS WL RMN AT OR ABV SEASONAL NORMS THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 91 69 90 / 10 30 20 30 CAMDEN AR 73 91 71 91 / 40 50 40 30 HARRISON AR 66 91 66 89 / 10 30 30 20 HOT SPRINGS AR 72 92 71 92 / 20 40 30 30 LITTLE ROCK AR 71 91 71 91 / 20 40 30 30 MONTICELLO AR 72 90 72 90 / 40 50 40 30 MOUNT IDA AR 72 92 70 92 / 20 40 30 30 MOUNTAIN HOME AR 65 91 69 89 / 10 30 20 20 NEWPORT AR 68 91 70 90 / 10 30 30 30 PINE BLUFF AR 71 90 71 90 / 30 50 30 30 RUSSELLVILLE AR 69 91 69 90 / 10 30 30 30 SEARCY AR 69 90 70 90 / 20 40 30 30 STUTTGART AR 71 90 72 90 / 20 40 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 28 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER TEXAS WILL BRING GULF MOISTURE TO THE REGION TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM MENA TO SEARCY THIS AFTERNOON AND EVENING...AS MOISTURE INTERACTS WITH AFTERNOON HEATING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. DUE TO EXCEPTIONALLY DRY CONDITIONS... FLOODING RAINFALL IS NOT A CONCERN. AFTERNOON HIGHS WILL CONTINUE TO BE HOT THIS AFTERNOON...WITH AFTERNOON HEAT INDEX VALUES REACHING 100 DEGREES IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GULF MOISTURE WILL CONTINUE TO MOVE INTO THE REGION WEDNESDAY... AHEAD OF A COLD FRONT APPROACHING THE STATE FROM THE NORTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WEDNESDAY AND THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BE STRONG...WITH GUSTY WINDS AND SMALL HAIL. MOISTURE WILL REMAIN OVER SOUTHERN ARKANSAS THROUGH THE WEEKEND. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN AREAS SOUTH OF LITTLE ROCK THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The Little Rock radar (KLZK), 87 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
3 thunderstorm wind. Local standard time, as filed.
Three trees were reported down near Arkansas Highway 46.
One tree was reported down on U.S. Highway 67.
One tree was reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47228, 47232, 47233.